MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL NEEDLE 18X1-1/2 SB; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL NEEDLE 18X1-1/2 SB; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305199
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.The initial reporter also notified the fda on 23 april, 2020.Medwatch report # (b)(4) report source other: medwatch report a device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that needle 18x1-1/2 sb pulled out of hub.This was discovered during use.The following information was provided by the initial reporter: material no: 305199 batch no: 9269108.It was reported that: needle pulled out of hub.Event description per email states: "obtaining medication pre-procedure, rn attached a pink needle to a syringe and inserted syringe into medication and the needle separated from the pink hub which was cracked and the needle remained in the medication." the medwatch reported was received in (b)(4) on 23-apr-2020 and it reflected in the awareness date.The report was not sent to the (b)(4) until 09/17/2020.
 
Additional Manufacturer Narrative
H.6.Investigation summary a device history record review was completed by our quality engineer team for provided material number 305199 and lot number 9269108.The review did not reveal any detected abnormalities during the production process that could have contributed to this defect and all quality tests were found to be within specification.As a sample was unavailable for return, a thorough sample investigation could not be completed.Based on the investigation results, an exact cause for this incident could not be identified.
 
Event or Problem Description
It was reported that needle 18x1-1/2 sb pulled out of hub.This was discovered during use.The following information was provided by the initial reporter: material no: 305199; batch no: 9269108.It was reported that: needle pulled out of hub.Event description per email states: "obtaining medication pre-procedure, rn attached a pink needle to a syringe and inserted syringe into medication and the needle separated from the pink hub which was cracked and the needle remained in the medication." the medwatch reported was received in franklin lakes on 23-apr-2020 and it reflected in the awareness date.The report was not sent to the rcc until 09/17/2020.
 
Event or Problem Description
It was reported that needle 18x1-1/2 sb pulled out of hub.This was discovered during use.The following information was provided by the initial reporter: material no: 305199; batch no: 9269108.It was reported that: needle pulled out of hub.Event description per email states: "obtaining medication pre-procedure, rn attached a pink needle to a syringe and inserted syringe into medication and the needle separated from the pink hub which was cracked and the needle remained in the medication." the medwatch reported was received in franklin lakes on (b)(6) 2020 and it reflected in the awareness date.The report was not sent to the rcc until (b)(6) 2020.
 
Additional Manufacturer Narrative
The following fields have been updated with corrections: b.3.Date of event: 2020-09-10.The date received by manufacturer has been used for this field.G.4.Date received by manufacturer: 2020-09-10.

Brand Name
NEEDLE 18X1-1/2 SB
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key10564236
Report Number1911916-2020-00883
Device Sequence Number3028742
Product Code FMI
UDI-Device Identifier30382903051992
UDI-Public30382903051992
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2024
Device Model Number305199
Device Catalogue Number305199
Device Lot Number9269108
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/23/2020
Supplement Date Received by Manufacturer09/10/2020
09/10/2020
Initial Report FDA Received Date09/21/2020
Supplement Report FDA Received Date10/03/2020
10/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;